m+Medelevator.RU
← Поиск публикаций
American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists · 2026

Labetalol-induced hyperkalemia in acute aortic dissection: A rare but clinically relevant adverse effect.

СтатьяНазвание и аннотация: Перевод пока не подготовлен
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Butt Faizan, Khan Zoha, Badua Paul M

Аннотация

BACKGROUND: Hyperkalemia is a potentially life-threatening electrolyte abnormality often associated with renin-angiotensin-aldosterone system (RAAS) inhibitors, renal dysfunction, or potassium-sparing agents. Non-selective beta-blockers, including labetalol, may also precipitate hyperkalemia through beta-2 (β-2)-adrenergic blockade, although this adverse effect is underrecognized, particularly in patients without underlying renal disease.

CASE PRESENTATION: A 59-year-old man with hypertension, diabetes, asthma, and polysubstance use disorder presented with severe chest pain and hypertensive emergency (243/132 mmHg). Imaging revealed aortic dilatation and confirmed acute type B aortic dissection. After initial medical management with intravenous (IV) esmolol and nicardipine, oral labetalol was initiated and escalated to 600 mg for anti-impulse therapy. The patient developed persistent, non-hemolyzed hyperkalemia (5.2 to 5.8 mmol/L) temporally correlating with labetalol dose escalation, despite preserved renal function (serum creatinine 1.4 to 1.8 mg/dL) and absence of RAAS inhibitors or heparin exposure. Conservative management failed, and the patient underwent thoracic endovascular aortic repair (TEVAR) with thoracic branch endoprosthesis (TBE). Post-operatively, labetalol was discontinued and replaced with carvedilol. Serum potassium (K+) normalized within 48 hours and remained without further K+ lowering agents. Naranjo Adverse Drug Reaction Probability Scale assessment yielded a score of 7, indicating a probable adverse drug reaction.

CONCLUSIONS: Labetalol may induce clinically significant hyperkalemia independent of renal impairment or typical precipitating medications. This case highlights the importance of monitoring K+ in patients receiving labetalol for acute aortic syndromes and supports carvedilol as a potentially safer non-selective beta-blocker alternative with respect to K+ homeostasis.